Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 30, NWS Brownsville, TX

June 24, 2007Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 24, 2007, 4:56 PM CDT for Starr County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 4:56 PM CDT (21:56 UTC)
Expired
Jun 24, 2007, 6:00 PM CDT
In force
64 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2866 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2866 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 242159
FFWBRO
TXC427-242300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 600 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A SLOW MOVING THUNDERSTORM ABOUT FIVE MILES
  WEST OF LA GLORIA. RAINFALL RATES WERE AROUND FIVE INCHES PER HOUR.
  THIS STORM WILL MOVE SLOWLY NORTH OVER THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2647 9873 2647 9850 2679 9834 2679 9872

$$

54
1 follow-up statement
000 
WGUS74 KBRO 242246
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT SUN JUN 24 2007

TXC427-242256-
STARR TX-
546 PM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN STARR
COUNTY...

LAT...LON 2647 9873 2647 9850 2679 9834 2679 9872

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 1:00 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 24, 1:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CDT SUN JUN 24 2007

.DISCUSSION...WARMER TEMPERATURES PREVAIL OVER MOST OF THE CWA TODAY
WITH MUCH LESS SHOWERS AND ISOLATED THUNDERSTORMS THAN OCCURRED ON
SATURDAY. THE WINDS CONTINUE LIGHT TO MODERATE FROM THE SOUTHEAST
TO SOUTH AS A HIGH PRESSURE RIDGE PERSIST OVER DEEP SOUTH TEXAS.
THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY EVENINGS
MONDAY AND TUESDAY AS THE HIGH PRESSURE RIDGE INTERACTS WITH A LOW
PRESSURE TROUGH MOVING EASTWARD ACROSS TEXAS INCREASING THE PRESSURE
GRADIENT OVER THE CWA. THE PRESSURE GRADIENT WILL RELAX BY WEDNESDAY
AND THE WINDS WILL BECOME LIGHT DURING THE OVERNIGHT PERIODS AND
MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS WEDNESDAY THROUGH
THE END OF THE FORECAST PERIOD.

THE LOW PRESSURE SYSTEM PROPAGATING EASTWARD ACROSS THE NORTH
CENTRAL UNITED STATES AND THE ASSOCIATED LOW PRESSURE TROUGH
EXTENDING INTO TEXAS WILL CONTINUE TO ENHANCE THE CHANCES FOR
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE RIO GRANDE
VALLEY AT TIMES THROUGH THE MIDDLE OF THIS WEEK.  SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
AND GUSTY WINDS. DRIER CONDITIONS WILL PREVAIL OVER THE RIO GRANDE
VALLEY WEDNESDAY THROUGH NEXT WEEKEND WITH SHOWERS AND ISOLATED
THUNDERSTORMS PRIMARILY OCCURRING IN THE AFTERNOONS AND EARLY
EVENINGS ASSOCIATED WITH THE AFTERNOON SEABREEZE DEVELOPING INLAND.
A FLASH FLOOD WATCH CONTINUES FOR ALL OF DEEP SOUTH TEXAS THROUGH 9
PM TONIGHT WITH THE GROUND BEING SATURATED OVER PORTIONS OF THE RIO
GRANDE VALLEY DUE TO RECENT RAINS ANY ADDITIONAL HEAVY RAINFALL MAY
PRODUCE LOCALIZED FLOODING.

TEMPERATURES WILL INCREASE TO SLIGHTLY ABOVE NORMAL VALUES BY
WEDNESDAY REMAINING ABOVE NORMAL THROUGH THE END OF THE FORECAST
PERIOD WITH DRIER CONDITIONS.
&&

.MARINE...AT 12 NOON BUOY020 REPORTED EAST TO SOUTHEAST WINDS AT 14
TO 18 KTS AND SEAS OF 3 FEET. SCATTERED SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH THE NEXT FEW DAYS.  A TROUGH OF LOW PRESSURE
WILL CONTINUE TO BE ALONG THE DEEP SOUTH TEXAS COASTLINE.  WINDS AND
SEAS WILL INCREASE SLIGHTLY ON MONDAY AS THE PRESSURE GRADIENT
TIGHTENS. THE TROUGH OF LOW PRESSURE WILL MOVE EAST BY THE MIDDLE OF
THE WEEK CAUSING WINDS AND SEAS TO DECREASE ONCE AGAIN.
&&

.AVIATION...VFR CONDITIONS WILL PERSIST OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS WITH TEMPO IFR CONDITIONS IN ANY SHOWERS OR
THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  88  78  88  78 /  30  30  10  30  00
BROWNSVILLE          76  90  77  91  77 /  30  30  10  30  00
HARLINGEN            75  91  76  92  76 /  30  30  10  30  00
MCALLEN              75  91  76  92  76 /  30  30  10  30  00
RIO GRANDE CITY      75  92  76  93  76 /  30  30  10  30  00
SOUTH PADRE ISLAND   78  85  79  86  79 /  30  30  10  30  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR TXZ248>257
THROUGH 25/02Z.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...MARTINEZ
Hazardous weather outlook, Jun 24, 5:54 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 AM CDT SUN JUN 24 2007

TXZ248>257-251200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
554 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SATURATED GROUND WILL CONTINUE TO
ALLOW RUNOFF OF ANY ADDITIONAL RAIN...CAUSING FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAINFALL IS EXPECTED TO CONTINUE IN THE REGION THROUGH THE LATTER
HALF OF THE UPCOMING WEEK. FLOODING WILL REMAIN A CONCERN WITH
SATURATED GROUND AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:42 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr
Jun 24, 4:50 PM CDTFlash Flood WarningBROJim Hogg55 min
Jun 24, 5:11 PM CDTFlash Flood WarningBROJim Hogg94 min
Jun 24, 5:33 PM CDTFlash Flood WarningBROBrooks57 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.